Texas, 2011

Tornadoes and Hail in Texas, April 21, 2011

April 21, 2011 · NWS SJT · 10 events in 5 counties and zones

An isolated supercell developed along a dryline/warm front intersection 20 miles west-northwest of Sweetwater. The severe storm moved east-southeast across Fisher, Nolan and Jones counties and produced isolated tornadoes and large hail through the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

An isolated supercell developed along a dryline/warm front intersection 20 miles west-northwest of Sweetwater. The severe storm moved east-southeast across Fisher, Nolan and Jones counties and produced isolated tornadoes and large hail through the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 21, 11:45 AM CST, 59 minutes earlier.

Area forecast discussion, Apr 21, 11:45 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1245 PM CDT THU APR 21 2011

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
STRATUS WITH IFR CIGS AT KABI WAS BEING RAPIDLY ERODED AT 17Z...
AS WARM FRONT FROM BROWNWOOD TO BIG SPRINGS WAS BEING MIXED OUT.
WILL HAVE CIGS RISING TO VFR BY 20Z. FARTHER SOUTH CIGS WERE VFR.
WITH MOIST ATMOSPHERE...IFR TO MVFR CIGS RETURN AFTER MIDNIGHT.
WINDS AT KABI AND KSJT MAY BECOME GUSTY TOWARD 5Z AS 50KT LOW
LEVEL JET PARTIALLY MIXES DOWN. CIGS SCATTER OUT AT KABI AND KSJT
AROUND 15Z.

&&

.PREV DISCUSSION... /ISSUED 640 AM CDT THU APR 21 2011/

DISCUSSION...
/SEE AVIATION DISCUSSION BELOW/

AVIATION...
WARM FRONT ALONG A SAN ANGELO TO BRADY LINE THIS MORNING WILL
MOVE NORTH ACROSS THE BIG COUNTY THIS MORNING. LIFR CIGS/VISIBILITIES
AT KABI THIS MORNING AS WARM FRONT MOVES OVER AND WINDS SHIFT TO
THE SOUTHEAST. MVFR CIGS/VISIBILITIES SOUTH OF THE WARM FRONT..BECOMING
VFR EARLY AFTERNOON. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
POSSIBLE...MAINLY AT KABI..BUT POTENTIAL TOO REMOTE TO CARRY. WITH
MOST AIR MASS REMAINING OVER THE REGION...MVFR CIGS RETURN AT
AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 356 AM CDT THU APR 21 2011/

SHORT TERM...
WE CURRENTLY HAVE A SMALL LINE OF STRONG THUNDERSTORMS AFFECTING
EASTERN IRION AND WESTERN TOM GREEN COUNTIES. THESE STORMS QUICKLY
DEVELOPED AS THE LLJ INTENSIFIED LATE TONIGHT. THIS ACTIVITY IS
WANING HOWEVER...AND EXPECTED TO DISSIPATE BEFORE SUNRISE.

FOR THE REST OF TODAY...WE HAVE NEARLY ZONAL FLOW ALOFT...WITH A
RETREATING WARM FRONT. SOUTH OF THE WARM FRONT...SOUTH TO
SOUTHEASTERLY FLOW WILL BRING IN GULF MOISTURE...AND TEMPERATURES
WILL WARM WELL INTO THE 80S TO NEAR 90 DEGREES. EXPECT THE BOUNDARY
TO MOVE NORTH TO NEAR THE INTERSTATE 20 CORRIDOR BY THE AFTERNOON
HOURS. WITH STRONG HEATING AND PLENTIFUL MOISTURE...THE AIR MASS TO
THE SOUTH OF THE BOUNDARY WILL DESTABILIZE QUITE WELL. SFC BASED
CAPE VALUES VARY BETWEEN 2000 AND 4000 J/KG DURING PEAK HEATING.
0-6KM BULK SHEAR MAGNITUDE VALUES VARY BETWEEN 25 AND 35
KNOTS...WHICH WILL BE ENOUGH WHEN COMBINED WITH THE INSTABILITY TO
RESULT IN SOME THUNDERSTORMS REACHING SEVERE LEVELS. THE MAIN
THREATS WILL ONCE AGAIN BE LARGE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. HOWEVER...ANY THUNDERSTORMS THAT DEVELOP NEAR THE FRONTAL
BOUNDARY WILL HAVE TO BE MONITORED FOR AN ISOLATED TORNADO THREAT.
THE STORM PREDICTION CENTER DOES HAVE THE BIG COUNTRY IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

FOR TONIGHT...THUNDERSTORM ACTIVITY...IF IT DOES GET STARTED WILL
LIKELY LINGER INTO THE EVENING HOURS AS IT DID TONIGHT. DUE TO
MOISTURE BEING IN THE AREA...HAVE KEPT THE WARM OVERNIGHT LOWS GOING
THAT WERE INHERITED FROM THE PREVIOUS FORECAST.

20

LONG TERM...
ANOTHER WARM DAY IS ON TAP FRIDAY WITH TEMPERATURES GENERALLY IN THE
90S. WARMEST TEMPERATURES WILL BE ACROSS THE WESTERN CONCHO VALLEY
AND BIG COUNTRY...AS THE DRYLINE MOVES INTO THESE AREAS AND USHERS
IN MUCH DRIER AIR. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND AHEAD OF THE DRYLINE...MAINLY OVER THE BIG
COUNTRY. WITH 0-6 KM BULK SHEAR VECTORS OF 35 TO 40 KNOTS AND SBCAPE
OF 2500 TO 3000 J/KG...ANY STORMS THAT DEVELOP MAY QUICKLY BECOME
STRONG TO SEVERE. OVERNIGHT LOW TEMPERATURES WILL REMAIN
MILD..RANGING FROM NEAR 60 OVER THE BIG COUNTRY TO NEAR 70 OVER THE
NORTHWEST HILL COUNTRY.

UPPER LEVEL TROUGH WILL SWING ACROSS THE GREAT LAKES EARLY
SATURDAY...SENDING A COLD FRONT INTO WEST CENTRAL TEXAS. THE NAM IS
MUCH QUICKER WITH THE FRONT THAN THE GFS/ECWMF. THE FORECAST FOLLOWS
A BLEND OF THE FASTER AND SLOWER SOLUTIONS. COOLER TEMPERATURES CAN
BE EXPECTED ACROSS THE BIG COUNTRY BEHIND THE FRONT...WITH
TEMPERATURES AHEAD OF THE FRONT WARMING INTO THE 80S. THE FRONT WILL
ALSO SERVE AS A LIFTING MECHANISM FOR CONVECTION. INCLUDED SLIGHT TO
CHANCE POPS ACROSS MUCH OF THE AREA. ONCE AGAIN...ANY OF THE
CONVECTION THAT DEVELOPS COULD BECOME STRONG TO SEVERE...WITH LARGE
HAIL BEING THE PRIMARY THREAT. AS THE NEXT BROAD UPPER LEVEL TROUGH
MOVES TOWARDS THE SOUTHERN AND CENTRAL PLAINS...DISTURBANCES
EMBEDDED IN THE SOUTHWEST FLOW ALOFT WILL CONTINUE TO MOVE ACROSS
THE AREA. KEPT SLIGHT CHANCE POPS ACROSS MOST OF THE AREA SUNDAY
NIGHT INTO MONDAY MORNING. ECMWF IS DEEPER WITH THE TROUGH AND
BREAKS OUT CONVECTION ACROSS THE AREA MONDAY INTO TUESDAY
MORNING...BUT STAYED CLOSER TO THE DRIER GFS SOLUTION FOR NOW. NEXT
COLD FRONT SWEEPS THROUGH THE AREA ON WEDNESDAY WITH COOLER
TEMPERATURES BEHIND IT.

DANIELS

FIRE WEATHER...
WHILE RELATIVE HUMIDITY VALUES WILL BE UP AGAIN TODAY...WE STILL
HAVE A CHANCE FOR THUNDERSTORMS...AND THE POSSIBILITY OF WILDFIRE
STARTS FROM LIGHTNING. ON FRIDAY...DRIER AIR WILL MOVE INTO THE
WESTERN AREAS...AND WINDS WILL BE IN THE 15 MPH RANGE...SO ELEVATED
FIRE WEATHER CONDITIONS ARE LIKELY. OVER THE WEEKEND...A COLD FRONT
MOVES INTO THE AREA...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS...
WITH DRY LIGHTNING STRIKES POSSIBLE.

WE WILL LIKELY SEE ELEVATED TO NEAR CRITICAL CONDITIONS RETURN ON
MONDAY AS A POTENT UPPER LEVEL SYSTEM MOVES THROUGH THE CENTRAL
PLAINS. TIGHTENING GEOPOTENTIAL HEIGHT GRADIENTS WILL RESULT IN
STRONGER WINDS ALOFT. THESE WINDS WILL COMBINE WITH STRONG SURFACE
WINDS AS A SURFACE LOW DEEPENS ACROSS SOUTHERN KANSAS AND NORTHERN
OKLAHOMA. WILL CONTINUE TO MONITOR MONDAY/S FORECAST OVER THE COMING
DAYS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 79  66  90  65  81 /  20  20  20  10  30
SAN ANGELO 	 82  67  92  67  89 /  10  10  10  10  20
JUNCTION 	 83  70  87  70  87 /  10  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, Apr 21, 4:31 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
531 AM CDT THU APR 21 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
531 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE BIG COUNTRY AND CONCHO VALLEY...AS A WARM FRONT MOVES
NORTH. SOME STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTH OF
A ROBERT LEE...COLEMAN...CROSS PLAINS LINE. THE MAIN THREATS ARE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO SUNDAY
NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY
APPROACH SEVERE LEVELS...WITH THE PRIMARY THREATS BEING LARGE
HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. THUNDERSTORMS WILL ALSO
INCREASE THE THREAT OF WILDFIRES IN AREAS WITH LITTLE RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN THE BIG COUNTRY THIS AFTERNOON.

In the hours before

Local storm report, Apr 21, 7:03 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             8 N MENARD              31.03N  99.79W
04/20/2011  E1.00 INCH       MENARD             TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED 8 MILES NORTH OF MENARD

0423 PM     HAIL             8 W MENARD              30.92N  99.92W
04/20/2011  E1.00 INCH       MENARD             TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL ALONG US-190 ABOUT 8 MILES WEST OF
            MENARD

0440 PM     HAIL             9 WSW MILLERSVIEW       31.36N  99.90W
04/20/2011  E1.75 INCH       CONCHO             TX   TRAINED SPOTTER

            GOLBALL SIZE HAIL JUST SOUTHWEST OF THE INTERESECTION
            OF US-83 AND RR-765.

0445 PM     HAIL             1 E EOLA                31.40N 100.07W
04/20/2011  E2.75 INCH       CONCHO             TX   PUBLIC

            4 WINDOWS SHATTERED...MULTIPLE HOLES IN THE SIDING OF
            MOBILE HOME...ALL WINDOWS IN TRUCK KNOCKED OUT...ROOF
            DAMAGE

0450 PM     HAIL             5 E EOLA                31.40N 100.00W
04/20/2011  E2.75 INCH       CONCHO             TX   LAW ENFORCEMENT

            LARGER THAN BASEBALL SIZE HAIL FALLING ALONG RR-765
            EAST OF EOLA.

0501 PM     HAIL             PAINT ROCK              31.51N  99.93W
04/20/2011  E1.75 INCH       CONCHO             TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL IN PAINT ROCK.

0506 PM     HAIL             3 N CLEO                30.65N  99.87W
04/20/2011  E1.00 INCH       KIMBLE             TX   NWS EMPLOYEE

            QUARTER SIZE HAIL FALLING IN CLEO.

0516 PM     HAIL             CLEO                    30.60N  99.87W
04/20/2011  E1.00 INCH       KIMBLE             TX   NWS EMPLOYEE

0530 PM     HAIL             ROWENA                  31.65N 100.05W
04/20/2011  E1.00 INCH       RUNNELS            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL IN ROWENA

0540 PM     HAIL             BALLINGER               31.74N  99.96W
04/20/2011  E1.75 INCH       RUNNELS            TX   PUBLIC

            GOLFBALL SIZE HAIL COVERING THE GROUND IN BALLINGER.

0540 PM     HAIL             BALLINGER               31.74N  99.96W
04/20/2011  E1.75 INCH       RUNNELS            TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL FALLING IN BALLINGER. TREE DAMAGE
            FROM THE HAIL.

0540 PM     HAIL             BALLINGER               31.74N  99.96W
04/20/2011  E1.50 INCH       RUNNELS            TX   CO-OP OBSERVER

            PING PONG SIZE HAIL FALLING IN BALLINGER.

0542 PM     HAIL             7 W JUNCTION            30.49N  99.89W
04/20/2011  E1.00 INCH       KIMBLE             TX   NWS EMPLOYEE

            QUARTER SIZE HAIL ALONG I-10 WEST OF JUNCTION

0559 PM     HAIL             3 E ROOSEVELT           30.49N 100.00W
04/20/2011  E2.00 INCH       KIMBLE             TX   NWS EMPLOYEE

            LARGER THAN GOLFBALL SIZE HAIL. HAIL MAY BE LARGER.
            SEVERAL HUGE DENTS IN ROOF OF CAR.

0611 PM     HAIL             5 W JUNCTION            30.49N  99.86W
04/20/2011  E4.50 INCH       KIMBLE             TX   LAW ENFORCEMENT

            SOFTBALL SIZE HAIL DAMAGING VEHICLES ALONG I-10...JUST
            WEST OF JUNCTION.

0621 PM     HAIL             JUNCTION                30.49N  99.77W
04/20/2011  E0.88 INCH       KIMBLE             TX   NWS EMPLOYEE

            NICKEL SIZE HAIL IN JUNCTION

0637 PM     TORNADO          5 W JUNCTION            30.49N  99.86W
04/20/2011                   KIMBLE             TX   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN ALONG I-10 AT MILE MARKER 449.

0639 PM     HAIL             NOVICE                  31.99N  99.62W
04/20/2011  E1.50 INCH       COLEMAN            TX   PUBLIC

            PING PONG BALL SIZE HAIL IN NOVICE.

0645 PM     HAIL             12 S BAIRD              32.22N  99.40W
04/20/2011  E2.50 INCH       CALLAHAN           TX   CO-OP OBSERVER

            GOLFBALL TO NEARLY BASEBALL SIZE HAIL FALLING 12 MILES
            SOUTH OF BAIRD.

0645 PM     FUNNEL CLOUD     1 W ROOSEVELT           30.49N 100.07W
04/20/2011                   KIMBLE             TX   TRAINED SPOTTER

0648 PM     HAIL             ROOSEVELT               30.49N 100.06W
04/20/2011  E1.00 INCH       KIMBLE             TX   NWS EMPLOYEE

0700 PM     HAIL             ROOSEVELT               30.49N 100.06W
04/20/2011  E1.50 INCH       KIMBLE             TX   NWS EMPLOYEE

            HAIL 1.5 INCHES IN DIAMETER.

0704 PM     HAIL             ROOSEVELT               30.49N 100.06W
04/20/2011  M2.25 INCH       KIMBLE             TX   NWS EMPLOYEE

            HAIL MEASURED AT BILLIARD BALL SIZE

0710 PM     HAIL             CLYDE                   32.40N  99.50W
04/20/2011  E1.00 INCH       CALLAHAN           TX   PUBLIC

0832 PM     HAIL             15 W ELDORADO           30.86N 100.85W
04/20/2011  E1.75 INCH       SCHLEICHER         TX   LAW ENFORCEMENT

            VEHICLE WINDOWS DAMAGED

&&

EVENT NUMBER SJT1100072 SJT1100073 SJT1100074 SJT1100079 SJT1100075
SJT1100076 SJT1100077 SJT1100085 SJT1100078 SJT1100080 SJT1100081
SJT1100082 SJT1100083 SJT1100084 SJT1100086 SJT1100087 SJT1100088
SJT1100089 SJT1100090 SJT1100092 SJT1100091 SJT1100093 SJT1100094
SJT1100095 SJT1100096

CD
Local storm report, Apr 21, 8:12 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
912 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 S CHRISTOVAL          31.18N 100.50W
04/20/2011  E1.00 INCH       TOM GREEN          TX   PUBLIC

&&

EVENT NUMBER SJT1100097

CD
Local storm report, Apr 21, 8:35 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             5 E OZONA               30.71N 101.12W
04/20/2011  E1.75 INCH       CROCKETT           TX   PUBLIC

&&

EVENT NUMBER SJT1100098

CD
Local storm report, Apr 21, 9:16 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1016 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             PUTNAM                  32.37N  99.19W
04/20/2011  E1.00 INCH       CALLAHAN           TX   CO-OP OBSERVER

&&

EVENT NUMBER SJT1100099

CD

The radar

The Dyess AFB radar (KDYX), 15 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

7 hail, 2 tornado, 1 funnel cloud. Local standard time, as filed.

Hail, Callahan

When
April 21, 12:44 PM CST to 12:46 PM CST
Where
Callahan County, 1.36 mi ENE of Pueblo
Measured
1.5 in hail
Reported by
Public
Coordinates
32.490, -99.110

A cocorahs observer reported this hail.

Hail, Fisher

When
April 21, 5:45 PM CST to 6:15 PM CST
Where
Fisher County, 3.45 mi S of Roby
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
32.700, -100.380

Hail sizes ranging from dime size to golfball size fell from 645 pm to 715 pm.

Hail, Fisher

When
April 21, 6:15 PM CST
Where
Fisher County, Roby
Measured
0.75 in hail
Reported by
Public
Coordinates
32.750, -100.380

Hail, Crockett

When
April 21, 6:25 PM CST
Where
Crockett County, 5.53 mi S of Ozona
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
30.620, -101.200

Nickel size hail was reported on Highway 163.

Hail, Crockett

When
April 21, 6:48 PM CST
Where
Crockett County, 5.53 mi S of Ozona
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
30.620, -101.200

Nickel size hail was reported 6 miles south of Ozona on Highway 163.

Hail, Fisher

When
April 21, 7:10 PM CST
Where
Fisher County, Rotan
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
32.850, -100.470

Hail, Jones

When
April 21, 7:19 PM CST
Where
Jones County, 4.13 mi W of Noodle
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
32.590, -100.120

Hail from golfball to hen egg size fell seven miles north of Trent.

Funnel Cloud, Taylor

When
April 21, 7:26 PM CST
Where
Taylor County, 2.15 mi NNE of Merkel
Reported by
Trained Spotter
Coordinates
32.500, -100.010

Tornado, Jones

When
April 21, 7:52 PM CST to 8:00 PM CST
Where
Jones County, 3.21 mi WNW of Stith to 1.57 mi NNE of Noodle
Rating
EF1
Path length
4.96 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
32.570, -99.980

The tornado damaged roofs and broke the windows of a couple of residences, it destroyed barns, fencing, and a porch. A heavy steel granary bin was rolled about 250 yards. The twister ripped up numerous mesquite trees and killed a cow. A gooseneck trailer was thrown approx 100 yards at the intersection of County Road 433 and County Road 452. The tornado left a well defined path in both the plowed field and the unplowed fields.

Tornado, Jones

When
April 21, 7:55 PM CST
Where
Jones County, 0.58 mi W of Hodges
Rating
EF0
Path length
0.1 mi
Path width
100 yd
Reported by
Fire Department/Rescue
Coordinates
32.580, -99.910

A rope tornado was reported at the intersection of FM 707 and FM 605 approximately 6 miles west of Hawely near the community of Stith.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305056, 298331, 298332, 298327, 303881, 298328, 298329, 298330, 303965, 303878.